Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 250, NWS Tulsa, OK

May 1, 2008Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2008, 7:08 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2008, 7:08 PM CDT (00:08 UTC)
Expired
May 1, 2008, 8:15 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 6:15 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:58 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 1, 2:58 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU MAY 1 2008

.DISCUSSION...
DRY LINE CONTINUES TO SLOWLY PUSH EAST THIS AFTERNOON CURRENTLY
LOCATED OVER CENTRAL OKLAHOMA. ALONG/AHEAD OF BOUNDARY ATMOSPHERE
HAS BECOME VERY UNSTABLE WITH SBCAPES IN EXCESS OF 4000 J/KG.  ALSO
NOTED IN LOCAL GRID ANALYSIS...DECREASING CIN ACROSS SOUTH CENTRAL
OKLAHOMA WHERE CU FIELD CONTINUES TO DEVELOP.  HIGH LEVEL CIRRUS
CLOUDS IN ASSOCIATION WITH UPPER LEVEL JET STREAK WILL LIFT
NORTHEAST TO NEAR DRY LINE BY LATE AFTERNOON AND MAY PROVIDE JUST
ENOUGH LARGE SCALE ASCENT TO ALLOW CAP TO ERODE FOR ISOLATED SEVERE
CONVECTION TO DEVELOP.  ANY STORMS THAT DEVELOP ACROSS EASTERN
OKLAHOMA THROUGH THE EARLY EVENING HOURS WOULD LIKELY BE SEVERE WITH
VERY LARGE HAIL...INCLUDING THE THREAT FOR TORNADOES. REGARDLESS OF
DRY LINE INITIATION...SEVERE WEATHER IS LIKELY ACROSS NORTHEAST
OKLAHOMA BY LATE EVENING AS THE COLD FRONT PUSH INTO AREA. ALTHOUGH
ELEVATED INSTABILITY WILL BEGIN TO DECREASE AFTER MIDNIGHT...VERY
STRONG WIND FIELDS WILL CONTINUE TO SUPPORT A LIMITED SEVERE WEATHER
THREAT AS CONVECTIVE LINE PUSHES EAST OVERNIGHT.

REST OF FORECAST STAYED FAIRLY CLOSE TO THE MEX GUIDANCE WITH
INCREASING CHANCES FOR THUNDERSTORMS AGAIN TUESDAY THROUGH THURSDAY.
DID TREND POPS DURING THIS TIME TOWARD THE WETTER ECMWF SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  70  45  68 /  70  30  10  10
FSM   66  74  48  69 /  50  50  10  10
MLC   61  72  44  67 /  50  20  10   0
BVO   58  67  41  64 /  80  30  10  10
FYV   60  68  41  63 /  60  50  10  10
BYV   64  70  42  63 /  60  60  10  10
MKO   62  70  43  66 /  60  30  10  10
MIO   60  67  43  64 /  80  30  10  10
F10   60  71  43  66 /  50  20  10   0
HHW   64  77  51  71 /  30  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ073-OKZ074-
     OKZ075.

AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, May 1, 5:20 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT THU MAY 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU MAY 1 2008

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY EVENING FOR EASTERN OKLAHOMA...AROUND MIDNIGHT
                ACROSS WESTERN ARKANSAS. .

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA

DISCUSSION...
THE STAGE IS SET FOR SIGNIFICANT CONVECTION TO DEVELOP IN CENTRAL
AND EASTERN OKLAHOMA. AS A POTENT UPPER SYSTEM APPROACHES THE
REGION... THE ATMOSPHERE REMAINS QUITE UNSTABLE. A 20Z SOUNDING
FROM NORMAN SHOWED VERY LITTLE CAPPING INVERSION REMAINING.

WITH THE TIME OF MAXIMUM SURFACE HEATING HAVING BEEN REACHED...
THUNDERSTORM INITIATION HAS YET TO OCCUR. THE DRYLINE IS CURRENTLY
SLOWLY RETREATING TOWARD THE WEST... WHERE IT WILL EVENTUALLY BE
OVERTAKEN BY THE COLD FRONT. CONVECTIVE INITIATION IS POSSIBLE AT
ANY TIME... WITH THE BEST CHANCE FOR SIGNIFICANT STORMS NEAR THE AREA
OF CONVERGENCE ASSOCIATED WITH THE COLD FRONT AND DRYLINE MERGER
IN CENTRAL AND EAST CENTRAL OKLAHOMA.

THE CONVECTIVE MODE IS EXPECTED TO INITIALLY BE SUPERCELLULAR WITH
THE POSSIBILITY OF LARGE HAIL AND TORNADOES. AS THE FRONT SURGES
SOUTH EASTWARD OVERNIGHT... CONVECTION IS EXPECTED TO BECOME MORE
LINEAR IN NATURE... PRODUCING A SEVERE SQUALL LINE. THE MAIN
THREATS WILL THEN BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY LINGER IN THE REGION
FRIDAY MORNING BEFORE ENDING AROUND MID DAY AS THE FRONT AND UPPER
LEVEL SYSTEM MOVE AWAY FROM THE FORECAST AREA. A QUIET PERIOD IS
EXPECTED FOR THE WEEKEND. A CHANCE OF THUNDERSTORMS RETURNS SUNDAY
NIGHT AS THE NEXT SYSTEM APPROACHES. A CHANCE FOR THUNDERSTORMS
REMAINS IN THE FORECAST MONDAY THROUGH WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS ACROSS WESTERN ARKANSAS MAY NEED TO REMAIN
ACTIVATED INTO FRIDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:38 PM CDTTornado WarningTSAPawnee67 min
May 1, 7:42 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee63 min
May 1, 8:28 PM CDTTornado WarningTSAOsage, Pawnee62 min
May 1, 8:45 PM CDTTornado WarningTSACreek, Pawnee31 min
May 1, 9:21 PM CDTTornado WarningTSAOsage30 min
May 2, 12:26 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
May 2, 1:13 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa62 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more63 min
May 2, 2:13 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 4 more62 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers61 min
May 2, 3:09 AM CDTTornado WarningTSAMayes31 min
May 2, 3:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, McIntosh, Mayes and 4 more59 min
May 2, 3:30 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa60 min
May 2, 4:02 AM CDTTornado WarningTSAAdair, Delaware43 min
May 2, 4:11 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 1 more64 min
May 2, 5:10 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Sequoyah80 min
May 2, 5:45 AM CDTSpecial Weather StatementTSAPushmataha45 min
May 2, 6:06 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha54 min
May 2, 6:12 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee, Osage30 days
May 2, 6:28 AM CDTSevere Thunderstorm WarningTSAPushmataha47 min
May 2, 7:01 AM CDTSevere Thunderstorm WarningTSALeFlore48 min
May 2, 4:21 AM CDTTornado WarningTSABenton, Washington24 min
May 2, 4:26 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington79 min
May 2, 4:47 AM CDTTornado WarningTSABenton13 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.